Doctor insights on:
SSRI Antidepressant: Paxil (paroxetine) is an ssri antidepressant approved for treatment of unipolar (as opposed to bipolar) depression as well as a variety of anxiety-spectrum conditions. It carries a relatively greater risk of medication interactions & is considered to be less safe for a developing fetus as compared to some other antidepressants. All antidepressants have risk of emergent suicidal thinking in young people. ...Read moreSee 1 more doctor answer
I have been on anxiety medication called Paxil for almost a year. My GP prescribed it to me but I'm wondering if I should see a psychiatrist. The biggest issue is also affording it. What should be my next step? I still suffer quite a bit
Can try online: If cost is a big issue, and if a patient is already improved on a single anxiety drug, then she can try looking for a psychiatrist (MD) or psychologist (PhD) online, such as on HealthTap's Concierge premium service. Availability varies by location. Psychiatric drugs are usually not prescribed online, but counselling can be done online. Psychologists are not MD's and don't prescribe drugs anyway. ...Read more
I occasionally have numbness on parts of my head and limbs. Is this medication related (paxil (paroxetine) 10 mg, clonazepam 1 mg) or something serious?
Not likely the meds: It is not likely that the paxil (paroxetine) or the klonopin is causing a numb sensation in head or limbs. Sometimes an extended period of anxiety can cause a type of neuralgia that can feel like numbness. I'll presume you are not having panic attacks, which may cause neurologic symptoms. Suggest you report these symptoms to the physician prescribing the medications that you are taking. ...Read more
Hello, my doctor would like to add another medication to Paxil which I use for (gad), he suggested Buspar (buspirone) or wellbutrin , which combo is better ?
For GAD, BuSpar (buspirone): Buspar (buspirone) works on its own in gad. If you do not have depression, then you may be able to come off the Paxil and just use the Buspar (buspirone) for gad. I always dose this conservatively: Buspar (buspirone) 5mg twice a day for one week, the 10mg twice a day for one week then 15 mg twice a day after that. I hope you feel better soon. Håper du vil føle deg bedre! (i love your city. My relatives came from south of oslo.). ...Read moreSee 2 more doctor answers
I take Paxil (paroxetine) every night around 10:00. I had a martini around 9pm. How long should I wait to take my medication? I take Paxil (paroxetine) for panic disorder
Have tried paxil and effexor (venlafaxine) for Gad but are not sufficientyl effective? Which medication can be added or substituted ?
I am taking 20mg of paxil (paroxetine) daily and lately been getting very dizzy ...should i switch to another medication or is this normal?
Paxil (paroxetine) side effects: Paxil (paroxetine) is a medication for treatment of depression. Symptoms of fatigue, headache, food cravings are likely symptoms of depression. Mouth surgery and orthopedic braces have induced or contributed to depression. Dizziness is a side effect of Paxil (paroxetine). Please see a psychiatrist for diagnosis and Treatment including Counseling, decreasing dose of Paxil (paroxetine), monitoring the depression. and side effects. ...Read more
Can I crush my medications since I'm unable to swallow such as Paxil, Cipro, (ciprofloxacin) and others?
Some of them: Yes you can crush some medicines. As a general rule you cannot crush any capsules nor should you crush any pills which are extended release, sustained release or timed release eg. Meds which are "XR" or "CR" etc. So it is better to ask your doc or look up online on sites like webmd ...Read more
I am taking lamotrigine for seziures and Paxil (paroxetine) for depression is there any cold medication I should avoid taking? If any?
Dextramethorphan: There have been reports of some people developing serotonin syndrome w/ otc cough meds that contain dextramethorphan ; ssris like paxil (paroxetine). Some symptoms are rapid heart rate, nausea, diarrhea, flushing, fever, tremors, muscle rigidity or in severe cases confusion, seizures ; coma. U should read the labels on the bottles. Some brands of robitussin, dimetapp or theraflu contain dxm. ...Read more
I was diagnosed with -2 progestirone, could that be why i'm alwasy soooo tierd? It is very hard to function like a normal person. I am on medication for depression and anxiety. Paxil (paroxetine) every day and klonopin when needed.
Maybe: It sounds like there are a lot of converging factors in your situation and I am not ruling out endocrinological contribution to your symptoms although i would point out that the side effect profile of paroxetine is important to acknowledge in your situation. On paroxetine alone patients can feel lethargic. And then add Clonazepam and the side effects could be amplified. Talk to your doctor! ...Read moreSee 1 more doctor answer
Why is Lamictal used as an off-label anti anxiety medication? My doc just prescribed me 50mg daily and also taking Paxil (paroxetine) 20 mg.
Talk to your doc: i treat a lot of anxiety but don't use lamictal for it. you need to ask your doctor what his thought process was in choosing that medication. is it possible he thinks you have bipolar depression? there have been reports of lamictal being helpful for anxiety but its not a common or widely accepted treatment for anxiety. ...Read more
I'm extremely anxious even taking Paxil (paroxetine) for my pmdd. Should i switch medication or talk to my doctor about adding something for anxiety. Suggestion?
Took 10 mg lexapro 5 mg of Buspar one day. Took 5 mg lexapro 2.5 mg Buspar 2 days. Today is 3rd day off it. Burning sensations through body. Leg cramps. Is this some bad side effects I’m having from these medications? Same affects when took PAXIL
Discuss with MD: It is very hard for us to answer your question as we don't know your history as to why you were taking the two meds and for how long.It is not from the drugs as you are off these for three days.If your symptoms persist then discuss with your treating doctor or Psychiatrist ...Read more
F/57 having hysteroscopy d&c tomorrow with general anesthesia .can I take my medication today.? Which are Paxil 40mg Ativan 1mg codeine sulfate 120mg. Anastrazole 1mg I take all thsse daily.forgot to ask my doctor and today Sunday clinic are close.
Patient is already scheduled for hysteroscopy/d&C with general anesthesia. Patient should take paxil, Ativan and codeine today and do not take any in am. Avoid anastarzole(NSAID) today, tomorrow and resume day after surgery. Inform the anesthesiologist and your doctor of all that you took in am.
Good luck. ...Read more
Is Paxil (paroxetine) cr a safe drug to take for dep/anxiety? There's so much negative press on it...
Paxil (paroxetine) CR: It is used w good results by many. I think that 1 issue that brings it negative press can be a discontinuation syndrome that can occur when it is stopped (especially if cold turkey). Althought this can occur w other ssri meds, it can be fairly dramatic w paxil (paroxetine). I do find that some other ssri's tend to have fewer side effects but there is a potential for side effects w any medication. Take care. ...Read moreSee 1 more doctor answer
Is it typical to have hypothyrodism 2 months after quiting Paxil (paroxetine) making the drug the culprit.?
Paxil (paroxetine): Paxil (paroxetine) is not associated with hypothyroidism, but sometimes hypothyroidism may exacerbate or be mistaken for depression. It's more likely you had a thyroid problem all along, but it was not diagnosed. It's certainly possible to have both depression and hypothyroidism, and both need treatment. Hoping you have not stopped your antidepressant too soon, as relapse can be more likely that way. ...Read more
Was given Paxil (paroxetine) 10 mg for anxiety. I am dealing with issue am very afraid of taking this drug. Am I making the right decision?
What's your Dr say?: I'm both a physician & individual who believes in using alternative means of confronting anxiety & similar emotions before medications. But, I also believe the person who knows you best (your doctor) should have first dibs on opining on whether you're making the right decision using drugs or not for this problem. www.healthtap.com/drsaghafi ...Read moreSee 5 more doctor answers